Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 151, NWS Baltimore/Washington

September 8, 2011Montgomery County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 8, 2011, 1:00 PM EDT for Montgomery County, Maryland. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2011, 1:00 PM EDT (17:00 UTC)
Expired
Sep 8, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Montgomery County, MD

The radar

The Sterling radar (KLWX), 32 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:25 PM EDTFLASH FLOODDamascus, MDROUTES 108 AND 109 NEAR DAMASCUS COMPLETELY CLOSED DUE TO FLASH FLOODING.
Sep 8, 6:25 PM EDTFLASH FLOOD2 Wsw Damascus, MDBRIDGE IS 2 FT UNDER WATER AT KINGS VALLEY ROAD
Sep 8, 6:44 PM EDTFLASH FLOOD2 S Gaithersburg, MDMUDDY BRANCH RD FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS51 KLWX 081700
FFWLWX
MDC031-082000-
/O.NEW.KLWX.FF.W.0151.110908T1700Z-110908T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
100 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...

* UNTIL 400 PM EDT

* AT 1259 PM EDT...TORRENTIAL RAIN WAS MOVING INTO MONTGOMERY COUNTY 
  FROM THE SOUTH. HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY IN   
  THE NEXT TWO HOURS. STREAMS REMAIN HIGH FROM EARLIER RAINFALL...SO 
  FLASH FLOODING IS LIKELY.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ASPEN HILL...BETHESDA...CHEVY CHASE...DAMASCUS...
  GAITHERSBURG...GERMANTOWN...MONTGOMERY VILLAGE...NORTH POTOMAC...
  OLNEY...POTOMAC...ROCKVILLE AND THE AMERICAN LEGION BRIDGE.

LAT...LON 3927 7714 3926 7709 3923 7704 3899 7705
      3893 7712 3897 7715 3897 7721 3898 7724
      3902 7725 3905 7730 3930 7727 3934 7718

$$

JE
3 follow-up statements
857 
WGUS71 KLWX 081745
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
145 PM EDT THU SEP 8 2011

MDC031-082000-
/O.CON.KLWX.FF.W.0151.000000T0000Z-110908T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
145 PM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
CENTRAL MONTGOMERY COUNTY...

AT 145 PM EDT...THE DEPARTMENT OF TRANSPORTATION REPORTED ROAD 
CLOSURES FROM EARLIER RAIN NEAR DAMASCUS. NOW...ADDITIONAL HEAVY 
RAIN OF UP TO TWO INCHES PER HOUR IS FALLING FROM GAITHERSBURG TO 
THE AMERICAN LEGION BRIDGE...WHICH WILL CAUSE EVEN MORE FLOODING 
PROBLEMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY...
MONTGOMERY VILLAGE...GERMANTOWN...GAITHERSBURG AND DAMASCUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3927 7714 3926 7709 3923 7704 3899 7705
      3893 7712 3897 7715 3897 7721 3898 7724
      3902 7725 3905 7730 3930 7727 3934 7718

$$

JE
534 
WGUS51 KLWX 081923
FFWLWX
MDC031-082300-
/O.EXT.KLWX.FF.W.0151.000000T0000Z-110908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...

* UNTIL 700 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  EXTREMELY TORRENTIAL RAIN MOVING INTO CENTRAL MONTGOMERY COUNTY    
  FROM GREAT FALLS TO GAITHERSBURG. RAINFALL OF THREE INCHES IN AN   
  HOUR OR LESS IS LIKELY IN THIS AREA. THIS IS AN EXTREMELY          
  DANGEROUS SITUATION! FLASH FLOODING IS EXPECTED!

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ASPEN HILL...BETHESDA...CHEVY CHASE...DAMASCUS...
  GAITHERSBURG...GERMANTOWN...MONTGOMERY VILLAGE...NORTH POTOMAC...
  OLNEY...POTOMAC AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3927 7714 3926 7709 3923 7704 3899 7705
      3893 7712 3897 7715 3897 7721 3898 7724
      3902 7725 3905 7730 3930 7727 3934 7718

$$

JE
008 
WGUS71 KLWX 082117
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT THU SEP 8 2011

MDC031-082300-
/O.CON.KLWX.FF.W.0151.000000T0000Z-110908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
517 PM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
CENTRAL MONTGOMERY COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
VERY HEAVY RAIN MOVING BACK INTO CENTRAL MONTGOMERY COUNTY. THIS 
ADDITIONAL RAINFALL WILL PROLONG THE THREAT OF FLASH FLOODING OVER 
CENTRAL MONTGOMERY COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY...
MONTGOMERY VILLAGE...GERMANTOWN...GAITHERSBURG AND DAMASCUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR ESTIMATES AND OBSERVATIONS SHOW TWO TO THREE INCHES OF 
RAIN HAS ALREADY FALLEN EARLIER THIS AFTERNOON ACROSS CENTRAL 
MONTGOMERY COUNTY. AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3927 7714 3926 7709 3923 7704 3899 7705
      3893 7712 3897 7715 3897 7721 3898 7724
      3902 7725 3905 7730 3930 7727 3934 7718

$$

JRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:59 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 8, 11:59 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1159 AM EDT THU SEP 8 2011

.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS LOW PRESSURE WEAKENS.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LOW CONTINUES TO SPIN OVER THE OHIO VALLEY...WITH A DEEP
FEED OF MOISTURE REMAINING ACROSS THE MID ATLANTIC. THERE WAS
ALSO A LINGERING LOW LEVEL BOUNDARY NEAR THE CHESAPEAKE BAY.
ONGOING SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
MIDDAY ACROSS THE BULK OF THE WASHINGTON-BALTIMORE METRO AREA
WHILE AREAS WEST OF THERE GENERALLY REMAIN DRY BUT WITH SOME FOG
AND/OR DRIZZLE.

EXPECT ADDITIONAL DEVELOPMENT THIS AFTERNOON...HOWEVER GUIDANCE
SUGGESTS THAT THE AXIS MAY SHIFT A LITTLE MORE TO THE
WEST/NORTHWEST AND POPS REFLECT THIS EXPECTED CHANGE.

FLASH FLOOD WATCH WILL REMAIN IN EFFECT. WITH HIGH PRECIPITABLE
WATERS AND POTENTIAL FOR TRAINING AS WELL /NOT TO MENTION LOW FFG/
HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN A THREAT.

SEVERE/TORNADO THREAT HAS LESSENED FROM THE LAST COUPLE OF
DAYS...HOWEVER WITH LOW LEVEL BOUNDARY NEAR THE BAY AND SOME
SHEAR...STILL CANT RULE OUT AN ISOLATED TORNADO IN ANY
THUNDERSTORM THAT DEVELOPS.

UPPER LOW REMAINS OVER THE OHIO VALLEY TONIGHT. EXPECT MORE
SHOWERS TO AFFECT THE CWA TONIGHT...AGAIN WITH A SLIGHTLY WESTWARD
SHIFT COMPARED TO WHAT/S ON THE RADAR THIS MORNING.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE UPR LOW WL BE THE PRIMARY PLAYER FRI...PRODUCING AN UNSTBL
AMS. POPS WL BE LWR...AND PLACING A HIER EMPHASIS ON TSRA VS HVY
RAIN. AXIS WL CONT TO BECOME MORE W-E BTWN KATIA AND FORMER LEE.
THAT/LL LEAD TO HIER POPS /LKLY/ ACRS NRN MD...AND DROPPING DOWN
TO CHC/SCHC OVNGT.

THERE/S A WIDE SPREAD IN TEMP GDNC...WHICH WL DEPEND PRTLY ON
CLDCVR. PAST CPL DAYS...ERRING COLDER HAS BEEN PREFERRED. SINCE
XPCTG THE START FO THE DAY TO BE SHROUDED BY LOW CLDS...HV OPTED
TO STAY COLD TIL TREND PROVES OTRW. ACKNOWLEDGE THAT ENUF DRYING
MAY WORK IN TO BURST THRU THE LOW DECK.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.

TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
HAVE A COMBINATION OF LOW CIGS AND LOW VSBYS THIS MORNING. MOST
TERMINALS ARE IN IFR OR LIFR AT 13Z. GIVEN AN EASTERLY FLOW THIS
IS GOING TO BE TOUGH TO DISLODGE. MAY SEE IMPROVEMENT TO MVFR AT
DCA/BWI BY THIS AFTERNOON...BUT WITH MORE SHOWERS THEY COULD
PRODUCE IFR VSBYS AT TIMES EVEN IF CIGS DO COME UP FOR A TIME. BUT
LIKE YESTERDAY...ANY IMPROVEMENT ABOVE IFR WILL BE BRIEF AND
EXPECT CONDITIONS TO DEGRADE AGAIN THIS EVENING. THIS WOULD OCCUR
OUTSIDE OF ANY SHOWERS BUT OF COURSE THERE WILL ALSO SHOWERS
AROUND BOTH TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND
INTO THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER
VISIBILITIES AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS
DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.

&&

.MARINE...
WNDS AOB 10 KT ATTM...AND XPCT ELY FLOW AT SIMLR SPDS THRU THE DAY
AND INTO THE NGT. NO ADVYS ANTICIPATED. BUT...TSRA CAN BE XPCTD...
SPCLY IN THE MIDDAY HRS...CONTG INTO TNGT.

DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.

&&

.HYDROLOGY...
ALTHOUGH WE ARE SEEING A BADLY-NEEDED LULL IN THE HEAVY PRECIP OVER
CENTRAL AND SOUTHERN MARYLAND...EXTREME RAINFALL FROM THE PAST 24
HOURS /AND REALLY PAST FIVE DAYS/ HAS DONE PLENTY OF DAMAGE ALREADY.
NUMEROUS ROADS ARE STILL CLOSED WITH STREAMS AND RIVERS OUT OF THEIR
BANKS...AND EVEN THOUGH THE RAIN HAS SLACKENED...SOME OF THESE
RIVERS ACTUALLY CONTINUE TO RISE FROM RUNOFF AND UPSTREAM FLOW.
FLOOD WARNINGS REMAIN IN EFFECT FOR THIS. EXTENSION OF THESE
WARNINGS...AND ISSUANCE OF ADDITIONAL ONES...ARE BOTH PROBABLY
LIKELY THIS AFTERNOON.

THE RAIN TODAY HAS SHIFTED FARTHER TO THE WEST...INTO AREAS THAT
HAVE GENERALLY SEEN LITTLE RAIN IN THE PAST FEW DAYS. WE WILL STILL
HAVE TO WATCH FOR TRAINING BANDS THAT COULD DROP A LOT OF RAINFALL.

IT IS WORTH STRESSING THAT NONE OF THESE STREAMS WILL AFFECT THE
POTOMAC...SHENANDOAH...OR RAPPAHANNOCK RIVERS. THERE IS A CREST OF
WATER MOVING DOWN THE POTOMAC...WITH SOME LOCAL INFLOW COMING FROM
THE MONOCACY...SENECA CREEK...AND ROCK CREEK. THIS IS NOT EXPECTED
TO CAUSE FLOODING...THOUGH THERE MAY BE SOME MINOR INDUNDATION OF
LOW WATER SPOTS AT EDWARDS FERRY...AND WHITES FERRY HAS BEEN
REPORTED CLOSED...WHICH OCCURS WELL BELOW FLOOD STAGE.

THE SMALL FRESHWATER PUSH IS ALSO UNLIKELY TO CREATE SIGNIFICANT
ISSUES ON THE UPPER TIDAL POTOMAC...BUT THERE ARE TIDAL-RELATED
CONCERNS. FOR MORE ON THAT SEE THE COASTAL FLOOD SECTION.

&&

.TIDES/COASTAL FLOODING...
SUSTAINED E/SE FLOW WILL KEEP THE CURRENT 1 TO 2 FT ANOMALY ALONG
THE WESTERN SHORE OF THE CHESAPEAKE AND TIDAL POTOMAC THROUGH
THURSDAY EVENING.  THIS WILL SUSTAIN THE ADVISORY/MINOR COASTAL
FLOODING THROUGH THE LATE AFTERNOON AND EARLY EVENING TIDE CYCLES.
FOR THE TIDE TO SURPASS THE MODERATE THRESHOLD WHICH WOULD INVOKE A
WARNING...THERE WOULD HAVE TO BE 2.5 TO 3.0 ANOMALY.  NEITHER THE
MDL EXTRATROPICAL STORM SURGE OR CBOFS GUIDANCE IS GIVING THAT TYPE
OF ANOMALY AT ANY OF OUR TIDAL FORECAST LOCATIONS.

WINDS WILL STAY E/SE THROUGH FRIDAY EVENING/NIGHT KEEPING THE
ANOMALY IN THE BAY AND POTOMAC...SO IT IS LIKELY THAT THE COASTAL
FLOOD ADVISORY WILL HAVE TO BE EXTENDED BEYOND THURSDAY EVENING
LATER THIS AFTERNOON.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ003>007-009>011-
     013-014.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ007-
     011-013-014-016>018.
     FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MDZ016>018.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ042-052>054.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     VAZ052>055-057.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ051>053.
MARINE...NONE.

&&

SYNOPSIS...HTS
NEAR TERM...BPP/HTS
SHORT TERM...HTS
LONG TERM...CJL
AVIATION...BPP/HTS/CJL
MARINE...HTS/CJL
HYDROLOGY...JE
TIDES/COASTAL FLOODING...JL
Hazardous weather outlook, Sep 8, 10:09 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 AM EDT THU SEP 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1009 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 2AM FOR METRO
WASHINGTON AND ANNAPOLIS NORTHWARD. PLEASE REFER TO THE LATEST
FLOOD WATCH MESSAGE FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS CENTRAL
AND SOUTHERN MARYLAND. AN ISOLATED TORNADO CANT BE RULED OUT IN
ANY THUNDERSTORM.

A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THROUGH 8PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER
AND ITS TRIBUTARIES THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1009 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED AND EXPANDED WESTWARD THROUGH
2AM FOR THE WASHINGTON DC AND BALTIMORE SUBURBS WEST TO MARTINSBURG
AND HAGERSTOWN. PLEASE REFER TO THE LATEST FLOOD WATCH MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Sep 8, 8:08 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      2 ESE SCARBORO          39.64N  76.27W
09/08/2011                   HARFORD            MD   DEPT OF HIGHWAYS

            ROUTE 1 SOUTH FLOODED AND CLOSED AT PRIESTFORD ROAD.

&&

EVENT NUMBER LWX1101844

JE
Local storm report, Sep 8, 12:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1237 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      2 ESE IJAMSVILLE        39.35N  77.29W
09/08/2011                   FREDERICK          MD   DEPT OF HIGHWAYS

            STATE ROUTE 80 FLOODED AND CLOSED WEST OF ED MCCLAIN
            ROAD.

&&

EVENT NUMBER LWX1101845

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:34 PM EDTSpecial Weather StatementLWXCalvert26 min
Sep 7, 9:09 PM EDTFlash Flood WarningLWXCharles, Montgomery, Prince George's3 hr
Sep 7, 9:22 PM EDTTornado WarningLWXCharles, Saint Mary's23 min
Sep 7, 9:46 PM EDTTornado WarningLWXCharles, Prince George's, Saint Mary's29 min
Sep 7, 10:03 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more6 hr
Sep 7, 10:25 PM EDTSpecial Weather StatementLWXPrince George's45 min
Sep 7, 10:26 PM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's6 hr
Sep 7, 11:26 PM EDTSpecial Weather StatementLWXAnne Arundel, City of Baltimore49 min
Sep 7, 11:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Sep 7, 11:37 PM EDTFlash Flood WarningLWXCarroll, Frederick3 hr
Sep 7, 11:47 PM EDTTornado WarningLWXAnne Arundel, Calvert28 min
Sep 8, 12:13 AM EDTTornado WarningLWXAnne Arundel16 min
Sep 8, 12:45 AM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's4 hr
Sep 8, 1:17 AM EDTFlash Flood WarningLWXAnne Arundel, Calvert, Saint Mary's104 min
Sep 8, 3:55 AM EDTAreal Flood WarningLWXCharles, Montgomery, Prince George's14 hr
Sep 8, 4:02 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more20 hr
Sep 8, 4:35 AM EDTAreal Flood WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's40 hr
Sep 8, 5:54 AM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Charles, Harford, Howard, Prince George's and 1 more3 hr
Sep 8, 7:26 AM EDTFlash Flood WarningLWXBaltimore, Harford3 hr
Sep 8, 8:47 AM EDTRiver Flood WatchLWXFrederick5 hr
Sep 8, 9:41 AM EDTRiver Flood WarningLWXMontgomery32 hr
Sep 8, 10:28 AM EDTFlash Flood WarningLWXFrederick, Montgomery9 hr
Sep 8, 12:23 PM EDTFlash Flood Warning EmergencyLWXCharles11 hr
Sep 8, 1:55 PM EDTRiver Flood WarningLWXFrederick22 hr
Sep 8, 2:31 PM EDTFlash Flood Warning EmergencyLWXMontgomery5 hr
Sep 8, 3:23 PM EDTSpecial Weather StatementLWXFrederick97 min
Sep 8, 4:41 PM EDTFlash Flood WarningLWXCharles, Prince George's, Saint Mary's4 hr
Sep 8, 5:15 PM EDTTornado WarningLWXCharles, Saint Mary's30 min
Sep 8, 5:27 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Sep 8, 6:25 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard74 min
Sep 8, 7:01 PM EDTFlash Flood WarningLWXFrederick, Montgomery4 hr
Sep 8, 7:30 PM EDTSpecial Weather StatementLWXCharles45 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.